Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Took Misoprostal for abortion. Having no bleeding, only cramping. Matter of concern?

Hi I m in a country where a abortion is illegal I took the abortion pill which I bought from women on the web- I followed instructions carefully but after almost 4 hrs of taking the initial 4 misoprostal I hv no bleeding and only mild cramping so nothingblike described is this cause for concern? I m 43 years old and the mother of 5? I hv limited access and no email address as I m in Egypt and along with facebook they hv been temp cut can u ansa online?
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Mar 2013
I appreciate your query.
First and foremost, medical abortion has to be taken strictly under medical supervision.
It is necessary to confirm weeks of pregnancy, as well as whether the pregnancy is inside the uterus or not, before consuming these pills.
It is very risky to proceed on your own, as various risks are involved.
Also, I hope you took the Mifepristone tablet before the Misoprostol tablets.
Most women will experience cramping and bleeding within a few hours of inserting misoprostol. The cramping and bleeding are usually heavier than what you might have during your period. Cramping may start before the bleeding. Some women expel blood clots that range in size from small (the size of a quarter) to quite large (the size of a lemon). The bleeding usually decreases after the pregnancy is expelled. About 90% of women expel the pregnancy within 24 hours of taking vaginal
misoprostol, although bleeding might continue for a few days, sometimes weeks for some women.
In your case, bleeding should follow within a few hours.
Please go for medical check up in any case, as sometimes, medical abortion fails, and you require surgical evacuation.
Also, rarely pregnancy occurs outside the uterus , in which case, these pills would not work.
Please consult a practitioner at the earliest for further help.
Hope this helped you.
Answered: Fri, 7 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor